MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888425710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Peritonitis (2252)
Date of Event 08/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a recurrence of peritonitis august 12 and was again admitted in the hospital until september 2.It was stated that the bandage was noted soaked on august 14th and 18th.The patient was treated with vancomycin (liquid form) incorporated in the dialysate during dialysis.Blood glucose stick test was done, and the result was very high (over 500mg/dl) which means that dialysate was coming out (suspected catheter leak).The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamycin eye drops locally as the cleaning agents used every day if there are infections.The cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life of the life of the catheter and was not mixed.No sepsiderm was used.The catheter was not repaired, no tego utilized, no other products being utilized with the device and no luer adapter issue.There was no blood loss and no blood transfusion required.The patient was currently stable.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the first image depicts the catheter being held together, while the second image depicts a close-up view of the catheter being held together, and both have a split between the hub and cuff which is badly corroded.The third image depicts the corroded half of the split cuff.The fifth image depicts a sample jar with hand written numbers on it.It was reported that there was a hole, break, crack or leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a recurrence of peritonitis on (b)(6) 2020 and was again admitted in the hospital until (b)(6).It was stated that the bandage was noted soaked on (b)(6) and (b)(6).The patient was treated with vancomycin (liquid form) incorporated in the dialysate during dialysis.Blood glucose stick test was done, and the result was very high (over 500mg/dl) which means that dialysate was coming out (suspected catheter leak).On august 20th, a small bend with a hole in the tunnel area between two sleeves was noted and a leak was found next to the cuff.The catheter was explanted (left side) on (b)(6) and a leak was found next to the cuff.A new catheter was implanted on the right side on the same day.The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamycin eye drops locally as the cleaning agents used every day if there are infections.The cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life of the life of the catheter and was not mixed.No sepsiderm was used.The catheter was not repaired, no tego utilized, no other products being utilized with the device and no luer adapter issue.There was no blood loss and no blood transfusion required.The patient was currently stable.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but photos were available for evaluation.Visual inspection of the returned photos showed the argyle catheter in two parts.The catheter was split between the hub and cuff.The cuff exhibited signs of tissue ingrowth consistent with normal use of the device.A bent catheter was seen adjacent to the cuff.It was reported that there is a hole and leak on the catheter shaft.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10577544
Report Number3009211636-2020-00236
Device Sequence Number372861
Product Code FJS
UDI-Device Identifier10884521056022
UDI-Public10884521056022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K813488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model Number8888425710
Device Catalogue Number8888425710
Device Lot Number1717200122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/02/2020
03/03/2021
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/16/2020
03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age60 YR
Patient Weight76